Fentanyl Physical Dependence and Withdrawal Symptoms
Typically, the more powerful a drug is the more potent the withdrawal symptoms are. In the case of fentanyl, withdrawal from the drug should never be done cold turkey. Due to how powerful fentanyl is, physical dependence on the drug begins quickly and progresses quickly.
Like many opioids, changes in the brain are happening the moment the drug is being taken. Of course, there are the primary pain relieving effects.
Withdrawal symptoms will vary depending on the method of administration for the drug. Fentanyl comes in a few different forms, most notably a transdermal patch, tablet, spray, oral lozenge, and injectable. Patches come in extended release forms which alters the period in which the person can expect the onset of withdrawal symptoms.
Withdrawal symptoms have a large range and vary in severity depending on the level of dependence and time since last dosing.
- Runny Nose
- Bodily aches and pains
- Gastrointestinal issues such as cramping
- Muscle weakness
- Elevated heart rate
- Anxiety and or depression
Withdrawal syndrome from opioids peaks just within a few days and begins to taper off after roughly a week. As with all intentional withdrawals, it is important that they be medically supervised to prevent any complications or issues from snowballing out of control. Apart from that, detoxes are difficult to endure but outcomes point to the fact that they are highly safe/survivable and are par the course for anyone looking to get sober.